I was prescribed Accutane in my late teens for acne. This drug has many side effects and is only suppose to be prescribed for the most severe cases, but I talked my Dr into letting me try it even though I only had mild acne. After about a week, my skin was so clear and perfect but I began having headaches which were mild for a few days and got progressively worse. Of course as a teenager, I wasn't worried about my health, just happy my skin was clear. The headaches became continuous and so severe I could barely open my eyes, so I had to see my Dr. As soon as I arrived in his office he checked my eyes and I was transported immediately to the ER. My intracranial pressure was so high it was very close to permanent brain damage level. Meaning that the Accutane had caused my brain to begin slowly swelling. I had to have shunts placed and be continuously monitored in CCU for about 2 weeks. Then spent another 2 weeks in the hospital for precaution. Thankfully, I am 33 years old now and have no lasting effects from that experience. So if you do decide to take Accutane just do your research and try to determine if the possible benefits outweigh the possible complications. I thought at the time that my experience was extremely rare, but in the 15 yrs since I have read many reports of severe and fatal side effects from Accutane. Good luck with your decision.
- Accutane Information for Consumers
- Accutane Information for Healthcare Professionals (includes dosage details)
- Side Effects of Accutane (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Feb 2010 • 1 answer
Posted 11 Apr 2011 • 6 answers
Accutane:Am using accutane for 34 days and still got pimples on my check? the acne is getting bette?
Posted 25 Nov 2011 • 1 answer
Posted 23 Sep 2012 • 2 answers
Posted 12 Mar 2014 • 1 answer